MAUDE Adverse Event Report: ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE

ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE
Catalog Number W31G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/28/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? were there patient consequences? if yes, please explain.Please provide the lot number.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.In service was done on bonewax and preperation before surgery as the theatre matron felt it was an user issue and not product issue.In service was done on the (b)(6) and prepartion discussed with neurosurgeon.I followed up with the theatre matron today as i saw that w31g was ordered again.I asked if w31g was used again after the in-service and if any issues reported ? theatre matron reported that all seems well and no further issues have been reported.I also mentioned that i will forward information and ask for case to be closed.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and bonewax was used.It was reported that the bonewax was not sticking.There were no patient consequence reported.Additional information was requested.

Brand Name
BONE WAX 12 X 2.5GRAMS
Common Device Name
WAX, BONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22911061
Report Number2210968-2025-09905
Device Sequence Number15769629
Product Code MTJ
UDI-Device Identifier10705031056992
UDI-Public10705031056992
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW31G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown